Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 54, NWS Corpus Christi, TX

July 22, 2021Bee County, Goliad County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 22, 2021, 3:42 PM CDT for Bee County, Goliad County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 3:42 PM CDT (20:42 UTC)
Expired
Jul 22, 2021, 4:30 PM CDT
In force
48 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bee County, TX, Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1803 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

721 
WUUS54 KCRP 222042
SVRCRP
TXC025-175-222130-
/O.NEW.KCRP.SV.W.0054.210722T2042Z-210722T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
342 PM CDT Thu Jul 22 2021

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Southwestern Goliad County in south central Texas...
  Central Bee County in south central Texas...

* Until 430 PM CDT.

* At 342 PM CDT, a severe thunderstorm was located near Beeville,
  moving north at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Beeville, Berclair, Tulsita, Normanna, Pettus, Tuleta and Charco. 

This includes the following highways...
 US Highway 181 between mile markers 572 and 594.
 US Highway 59 between mile markers 674 and 698.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2876 9743 2835 9758 2839 9787 2868 9784
      2867 9782 2868 9779 2867 9778 2878 9761
TIME...MOT...LOC 2042Z 190DEG 21KT 2844 9767 

HAIL...0.75IN
WIND...60MPH
 
$$

ANM
2 follow-up statements
392 
WWUS54 KCRP 222105
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
405 PM CDT Thu Jul 22 2021

TXC025-175-222130-
/O.CON.KCRP.SV.W.0054.000000T0000Z-210722T2130Z/
Goliad TX-Bee TX-
405 PM CDT Thu Jul 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN GOLIAD AND NORTH CENTRAL BEE COUNTIES...

At 405 PM CDT, a severe thunderstorm was located near Berclair, or 13
miles northeast of Beeville, moving north at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Charco, Berclair and Normanna. 

This includes US Highway 59 between mile markers 674 and 684.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2865 9747 2851 9753 2853 9778 2866 9779
      2868 9779 2867 9778 2877 9762 2877 9761
      2875 9743
TIME...MOT...LOC 2105Z 190DEG 21KT 2857 9764 

HAIL...0.75IN
WIND...60MPH
 
$$

ANM
284 
WWUS54 KCRP 222125
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
425 PM CDT Thu Jul 22 2021

TXC025-175-222135-
/O.EXP.KCRP.SV.W.0054.000000T0000Z-210722T2130Z/
Goliad TX-Bee TX-
425 PM CDT Thu Jul 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GOLIAD AND NORTH
CENTRAL BEE COUNTIES WILL EXPIRE AT 430 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 2865 9747 2851 9753 2853 9778 2866 9779
      2868 9779 2867 9778 2877 9762 2877 9761
      2875 9743
TIME...MOT...LOC 2125Z 190DEG 21KT 2868 9762 

$$

ANM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:42 PM CDT, 0 minutes earlier.

Area forecast discussion, Jul 22, 3:42 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
342 PM CDT Thu Jul 22 2021

.SHORT TERM (Tonight through Friday Night)...

Showers and thunderstorms will continue to push northward through
the area this afternoon. Some of these storms could become strong or
severe with gusty winds and small hail possible. Coverage and
intensity of storms should diminish in the evening hours with loss
of daytime heating and with the mid-upper level low continuing to
move W-NW out of South TX. Conditions should remain dry through the
rest of the period as high pressure settles in. Cloud cover will
decrease tonight into tomorrow as subsident air takes over. Lows
tonight and tomorrow night will drop into the 70s to near 80 along
the immediate coast. Expect temperatures tomorrow to warm into the
90s with areas further west reaching to near 100 degrees. Heat
indices will be in the 105-109 range tomorrow for most of South
Texas, though a few locations in the Coastal Plains could reach
values of 110.

&&

.LONG TERM (Saturday through Thursday)...

The long term remains rather quiet as upper level ridging nudges
in from the east. Much drier air will work into the region with
PWATs falling to near 1.3" over the weekend. The combination of dry
air and subsidence aloft should keep us dry through the weekend and
into early next week. Rain chances begin to trend up by the middle
of next week as ridging starts to break down while a TUTT
meanders along the Texas/Mexico border. With that said, the greatest
forcing looks to remain to our south but this renewed moisture and
potential boundary interaction will lead to a slight chance of
showers and storms, mainly Wednesday and Thursday.

Until our next shot at rain arrives, the main story over the weekend
will be the heat. We will see daily heat indices from 105-109 with a
few locations touching 110. It's possible we see a couple Heat
Advisories across the Coastal Plains as we head into next week.

.MARINE...

Moderate south-southeasterly flow is expected tonight through
Friday. Scattered showers and thunderstorms will continue through
the rest of today and will taper off this evening as a mid to
upper level low moves west through the state. There is a slight
chance of showers and thunderstorms early Friday morning. Dry
conditions will take over beginning Friday afternoon. Weak to
moderate onshore flow will continue as we head into the weekend
and early next week. High pressure aloft will keep dry conditions
intact through the middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    78  94  79  93  77  /  10  10   0   0   0
Victoria          77  93  76  93  75  /  10  10   0   0   0
Laredo            77 101  77 103  75  /  20   0   0   0   0
Alice             77  98  75  99  74  /  10   0   0   0   0
Rockport          83  92  82  92  81  /  10  10   0   0   0
Cotulla           77 100  76 102  75  /  30   0   0   0   0
Kingsville        78  96  76  97  76  /  10   0   0   0   0
Navy Corpus       83  92  82  91  81  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

HAA/72...SHORT TERM
TC/95...LONG TERM
Hazardous weather outlook, Jul 22, 3:40 AM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
340 AM CDT Thu Jul 22 2021

TXZ229>234-239>247-342>347-442-443-447-230845-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
340 AM CDT Thu Jul 22 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today and early evening.

Heat indices 105 to 109 are possible, especially across the
Coastal Plains.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heat Advisory conditions are possible daily beginning Friday. Heat
indices may exceed 109, especially over the inland Coastal Plains
and westward. Heat indices of 105 to 109 are possible elsewhere
daily.

GMZ230-235-250-255-270-275-230845-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
340 AM CDT Thu Jul 22 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated thunderstorms are possible Friday morning.

In the hours before

Special weather statement, Jul 22, 2:33 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
233 PM CDT Thu Jul 22 2021

TXZ231>233-222015-
Live Oak-Bee-Goliad-
233 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GOLIAD...NORTH
CENTRAL LIVE OAK AND NORTHWESTERN BEE COUNTIES...

At 233 PM CDT, a strong thunderstorm was located near Beeville,
moving northwest at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Beeville, Mineral, Tulsita, Normanna, Pettus, Pawnee and Tuleta.

This includes the following highways...
 US Highway 181 between mile markers 572 and 592.
 US Highway 59 between mile markers 692 and 700.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2843 9768 2835 9780 2869 9812 2870 9802
      2869 9800 2872 9791 2869 9788 2867 9782
      2868 9779 2867 9778 2872 9771
TIME...MOT...LOC 1933Z 156DEG 18KT 2844 9780

ADAMS
Special weather statement, Jul 22, 2:41 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Corpus Christi TX
241 PM CDT Thu Jul 22 2021

TXZ241-243-244-222030-
Jim Wells-Inland Nueces-Inland San Patricio-
241 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES...WEST
CENTRAL SAN PATRICIO AND NORTHERN JIM WELLS COUNTIES...

At 241 PM CDT, a strong thunderstorm was located 8 miles south of
Alfred-South La Paloma, or 8 miles east of Alice, moving north at 25
mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Alice, Orange Grove, San Patricio, Tecalote, Alfred-South La Paloma,
Alfred, Westdale, Agua Dulce and Lake Alice.

This includes US Highway 281 between mile markers 658 and 670.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2796 9824 2802 9778 2768 9781 2764 9800
TIME...MOT...LOC 1941Z 170DEG 20KT 2778 9792

ADAMS
Special weather statement, Jul 22, 2:43 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
243 PM CDT Thu Jul 22 2021

TXZ231-232-241-244-222030-
Live Oak-Jim Wells-Inland San Patricio-Bee-
243 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
NORTHEASTERN JIM WELLS...SOUTHEASTERN LIVE OAK AND SOUTH CENTRAL BEE
COUNTIES...

At 243 PM CDT, a strong thunderstorm was located over Mathis, moving
north at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Mathis, Skidmore, Lake City, San Patricio, Tynan, West Sinton,
Argenta, Mount Lucas, Dinero, Sandia, Edroy, Lakeside and Lake Corpus
Christi.

This includes the following highways...
 Interstate 37 between mile markers 23 and 55.
 US Highway 181 between mile markers 596 and 608.
 US Highway 59 between mile markers 702 and 708.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2798 9764 2796 9781 2797 9782 2797 9781
      2799 9780 2797 9783 2833 9804 2839 9759
TIME...MOT...LOC 1943Z 171DEG 25KT 2808 9780

ADAMS
Special weather statement, Jul 22, 2:56 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
256 PM CDT Thu Jul 22 2021

TXZ242-243-342-343-222045-
Inland Nueces-Coastal Nueces-Coastal Kleberg-Inland Kleberg-
256 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND CENTRAL
KLEBERG COUNTIES...

At 255 PM CDT, a strong thunderstorm was located 9 miles north of
Riviera Beach, or 13 miles southeast of Kingsville, moving north at
30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Corpus Christi, Driscoll, Bishop and Petronila.

This includes US Highway 77 between mile markers 674 and 686.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2738 9754 2738 9771 2772 9787 2775 9746
TIME...MOT...LOC 1955Z 176DEG 25KT 2743 9766

ADAMS
Special weather statement, Jul 22, 3:01 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
301 PM CDT Thu Jul 22 2021

TXZ240-241-222045-
Jim Wells-Duval-
301 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL AND
NORTHWESTERN JIM WELLS COUNTIES...

At 300 PM CDT, a strong thunderstorm was located near San Diego,
moving north at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Tecalote.

This includes US Highway 281 between mile markers 658 and 660.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2777 9818 2781 9842 2801 9844 2797 9806
TIME...MOT...LOC 2000Z 190DEG 13KT 2785 9827

ADAMS
Special weather statement, Jul 22, 3:22 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
322 PM CDT Thu Jul 22 2021

TXZ239-240-222045-
Webb-Duval-
322 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUVAL AND EAST
CENTRAL WEBB COUNTIES...

At 321 PM CDT, a strong thunderstorm was located near Bruni, or 15
miles northwest of Hebbronville, moving north at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bruni.

This includes US Highway 59 between mile markers 784 and 796.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2743 9866 2739 9891 2776 9905 2781 9867
TIME...MOT...LOC 2021Z 171DEG 25KT 2750 9880

ANM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:01 PM CDTSpecial Weather StatementCRPKleberg44 min
Jul 22, 2:05 PM CDTSpecial Weather StatementCRPBee40 min
Jul 22, 2:33 PM CDTSpecial Weather StatementCRPBee42 min
Jul 22, 2:38 PM CDTSpecial Marine WarningCRP52 min
Jul 22, 2:41 PM CDTSpecial Weather StatementCRPJim Wells49 min
Jul 22, 2:43 PM CDTSpecial Weather StatementCRPBee47 min
Jul 22, 2:56 PM CDTSpecial Weather StatementCRPKleberg, Nueces49 min
Jul 22, 3:01 PM CDTSpecial Weather StatementCRPJim Wells44 min
Jul 22, 3:06 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak, San Patricio39 min
Jul 22, 3:22 PM CDTSpecial Weather StatementCRPDuval23 min
Jul 22, 3:51 PM CDTSpecial Weather StatementCRPBee24 min
Jul 22, 3:54 PM CDTSpecial Weather StatementCRPWebb51 min
Jul 22, 3:57 PM CDTSpecial Weather StatementCRPMcMullen33 min
Jul 22, 4:02 PM CDTSpecial Weather StatementCRPLive Oak28 min
Jul 22, 4:26 PM CDTSpecial Weather StatementCRPGoliad34 min
Jul 22, 4:31 PM CDTSpecial Weather StatementCRPLa Salle29 min
Jul 22, 4:38 PM CDTSpecial Weather StatementCRPLa Salle37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.